Posted by: Gogga | 2009-03-05

arthritis meds

Dear Cyberdoc

Is there any anti-inflammatory for osteoarthritis that will not mess up one' s stomach?
A GP recently gave me Flexocam to reduce swelling in my knee and it worked well. But then my stomach packed up, another GP at the clinic said it' s gastritis and I should avoid anti-inflammatories. I can handle the pain but the swelling is making my life difficult because my knee doesn' t bend properly. What would you suggest? I' m so desperate I' m willing to inject myself if necessary. Having the fluid drained from my knee with a needle doesn' t help because the next day it' s swollen again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Gogga
Are you sure it is osteo arthritis and not rheumatoid arthritis? Anti-inflammatories is just a kind of pain medication and does not "heal" or protect the joints. Maybe you should rather see a rheumatologist for a second opinion especially if the knee is red and warm and swollen.
One gets a kind of anti-inflammatory plaster you can put on that works quite well but may be expensive - ask at your pharmacy
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.